MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL HEALIX AV BR 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL HEALIX AV BR 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure, the customer's 5.5 healix advance anchor with blue permatape suture broke upon insertion.The anchor was broken midway down.The anchor was removed from the patient with no fragments left behind.The sales rep stated the patient had normal bone density.The case was completed using another like-device in the same bone hole with no patient harm or delays.The device is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Investigation summary: the complaint device was received and evaluated.Only the broken anchor and the sutures were returned for evaluation.Visual observation revealed a break in the anchor middle body, confirming the complaint.The inserter shaft was not returned with the implant device.Both sutures were returned, no anomalies found.The suture bridge was intact.As reported the anchor broke upon inserting the anchor into the prepared bone hole.Visible surgical debris is shown on the broken anchor, middle section.Possible root cause for the user to experience this type of failure could be off axis insertion, excessive levering during insertion, using incorrect instrumentation for preparing bone hole.This failure could be attributed to user technique.However, a specific root cause could not be determined.A non-conformance search was performed for this part#: 222361 lot#: l570380 combination and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Brand Name
HEALIX AV BR 5.5 TAPE BLUE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7934593
Report Number1221934-2018-54802
Device Sequence Number10955086
Product Code MAI
UDI-Device Identifier10886705027811
UDI-Public10886705027811
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number222361
Device Lot NumberL570380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1